Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Reoccurring bacterial vaginosis. Have back and abdomen pain. Chances of having Pelvic inflammatory disease?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11733 Questions
pid??hello. in 2009 I gave birth to my oldest child. ever since then I have had reoccurring BV with treatment causing a yeast infection. I have not gone more than 3 weeks without BV. my doctor keeps treating it. Right now I am in a great deal or pain. About 2 weeks ago I found out I had a kidney infection. took all the medication, also was treated for BV and then got a YI and yreate that at home and now I have a discharge again like BV. low abdominal pain and also low back pain that is now moving up the right side of my back. Please help! Could this be PID? or something worse? thank you!
Posted Wed, 20 Feb 2013 in Women's Health
Answered by Dr. Rakhi Tayal 3 hours later
Thanks for posting your query.
Having treatment for bacterial vaginosis multiple times without being relieved of heavy discharge and pain abdomen is distressing. Your symptoms are likely to be due to PID.
Bacterial vaginosis is usually associated with super added fungal infections and if not treated vigorously is notorious for recurrence. A common reason of recurrent infections is simultaneous improper treatment of the partner which keeps on reinfecting the female partner repeatedly.
A vaginal swab culture sensitivity will be helpful in determining the antibiotic which will be most suitable for your infection. You can also get a pelvic ultrasound done under the guidance of your gynecologist to rule out any other pelvic pathologies.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor